Alert archive / Pennsylvania / Flash Flood Watches in 2006
Flash Flood Watch 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood watch at Jul 27, 2006, 9:10 PM EDT for 4 counties in Pennsylvania. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 9:10 PM EDT (01:10 UTC)
- Expired
- Jul 28, 2006, 10:51 AM EDT
- In force
- 14 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- None
Counties Clarion County, PA, Forest County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 102 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 2:14 PM EDT, 6 hours 56 minutes earlier.
Area forecast discussion, Jul 27, 2:14 PM EDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 214 PM EDT THU JUL 27 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY)... SHORT WAVE WILL MOVE EAST ACROSS THE OHIO RIVER VALLEY TONIGHT TO THE MID ATLANTIC COAST FRIDAY. DEEP MOISTURE WILL REMAIN ACROSS THE FORECAST AREA. WILL CONTINUE WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... A FRONTAL BOUNDARY WILL STAL AND BECOME STATIONARY NORTH OF THE REGION. THIS WILL KEEP US IN A HOT AND HUMID AIRMASS THROUGHOUT THE PERIOD. THIS HUMID AIRMASS WILL MAKE ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. STORMS SHOULD BE FEW AND FAR BETWEEN AND MAINLY IN THE AFTERNOON. && .AVIATION... AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEASTWARD ACROSS NORTHWESTERN PA DURING THE NEXT FEW HOURS. MENTIONED TEMPO IFR CONDITIONS WITH WIND GUSTS UP TO 35KT FOR THE FKL AND DUJ TERMINALS WITH THESE STORMS. ELSEWHERE EXPECT GENERALLY VFR CONDITIONS...LOWERING TO MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE TAF PERIOD. OUTSIDE OF PRECIPITATION EXPECT SCATTERED CUMULUS AROUND 3500 FEET WITH SOME BROKEN MID/HIGH DECK ABOVE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 27, 8:47 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 847 AM EDT THU JUL 27 2006 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-281300- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL- 847 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION TODAY. SOME STORMS MAY CONTAIN DAMAGING WINDS AND HAIL ESPECIALLY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ001-WVZ012-021>023-041-281300- GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 847 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 27, 5:02 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 502 PM EDT THU JUL 27 2006 PAZ007-272215- MERCER- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL 502 PM EDT THU JUL 27 2006 A STRONG THUNDERSTORM NOW ENTERING THE NORTHWEST CORNER OF MERCER COUNTY PENNSYLVANIA WILL MOVE IN THE GENERAL DIRECTION OF EAST, AT 20 MPH. THIS STORM CONTAINS FREQUENT DANGEROUS LIGHTNING, BRIEF HEAVY RAIN, AND MAY PRODUCE WIND GUSTS OF 40 MPH. DRIVE CAREFULLY AND BE ON THE LOOK OUT FOR PONDING OF WATER ON ROADS AND IN LOW SPOTS. PAZ021-030-272215- ALLEGHENY-WESTMORELAND- INCLUDING THE CITIES OF...PITTSBURGH METRO AREA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN 502 PM EDT THU JUL 27 2006 A STRONG THUNDERSTORM FROM CENTRAL ALLEGHENY COUNTY TO WESTMORELAND COUNTY PENNSYLVANIA WILL MOVE IN THE GENERAL DIRECTION OF EAST, AT 20 MPH. THIS STORM CONTAINS FREQUENT DANGEROUS LIGHTNING, BRIEF HEAVY RAIN, AND MAY PRODUCE WIND GUSTS OF 40 MPH. DRIVE CAREFULLY AND BE ON THE LOOK OUT FOR PONDING OF WATER ON ROADS AND IN LOW SPOTS.
Special weather statement, Jul 27, 5:31 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 531 PM EDT THU JUL 27 2006 PAZ022-272215- ARMSTRONG PA- 531 PM EDT THU JUL 27 2006 ...THUNDERSTORMS TO MOVE THROUGH ARMSTRONG COUNTY... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN ARMSTRONG COUNTY, MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREEPORT...CROOKED CREEK LAKE PARK...ELDERTON AND VANDERGRIFT. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE ALL POSSIBLE. TORRENTIAL DOWNPOURS MAY CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. REMEMBER, LIGHTNING KILLS.
Special weather statement, Jul 27, 5:37 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 537 PM EDT THU JUL 27 2006 PAZ023-272230- INDIANA PA- 537 PM EDT THU JUL 27 2006 ...THUNDERSTORMS TO MOVE THROUGH INDIANA COUNTY... AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS ENTERING INDIANA COUNTY, MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ARMAGH...CLYMER...HOMER CITY...INDIANA...MARION CENTER... PLUMVILLE...SHELOCTA AND YELLOW CREEK STATE PARK. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE. UP TO 2 INCHES OF RAIN COULD FALL IN A SHORT PERIOD OF TIME, CAUSING LOW LAND AND POOR DRAINAGE FLOODING. MOTORISTS SHOULD STAY ALERT FOR WATER PONDING ON THE ROADS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Local storm report, Jul 27, 6:14 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 W LATROBE 40.31N 79.40W
07/27/2006 WESTMORELAND PA TRAINED SPOTTER
A FEW TREES BLOWN DOWN BY WIND. LATROBE AIRPORT REPORTED
GUST TO 45 MPH 39 KTS AT 6 PM.
&&
WWW.WEATHER.GOVThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:57 AM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
Nearby
Flash Flood Watches in Pennsylvania, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.